Brunnian links

Volume 193 / 2007

Paul Gartside, Sina Greenwood Fundamenta Mathematicae 193 (2007), 259-276 MSC: Primary 57M25; Secondary 20E05. DOI: 10.4064/fm193-3-3

Abstract

A Brunnian link is a set of $n$ linked loops such that every proper sublink is trivial. Simple Brunnian links have a natural algebraic representation. This is used to determine the form, length and number of minimal simple Brunnian links. Braids are used to investigate when two algebraic words represent equivalent simple Brunnian links that differ only in the arrangement of the component loops.

Authors

  • Paul GartsideDepartment of Mathematics
    University of Pittsburgh
    Pittsburgh, PA 15260, U.S.A.
    e-mail
  • Sina GreenwoodUniversity of Auckland
    Private Bag 92019
    Auckland, New Zealand
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image